MAUDE Adverse Event Report: ENDOLOGIX INC. AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I16-40
Medical Device Problem Codes Difficult To Position (1467); Malposition of Device (2616)
Health Effect - Clinical Codes Stenosis (2263); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
During the placement of a bifurcated stent for a secondary intervention, the physician was unable to place the bifurcated stent directly on the aortic bifurcation.The placement of the main body stent landed close to the renal arteries and the physician elected to implant renal stents and snorkel the renal arteries as a preventative measure.The secondary intervention was completed and no endoleaks were observed at the conclusion of the procedure.The patient is reported to be doing well and there have been no additional adverse events reported for this patient.The secondary procedure was done to repair a type 3b endoleak were the patient had initially been implanted with a bifurcated stent and a suprarenal aortic extension.
 
Additional Manufacturer Narrative
At the completion of the complaint investigation, based on the information received, the clinical evaluation was able to confirm the malposition of the device, renal stenosis, and the use of the renal stents.The most likely cause of the difficult to position and the ultimate malposition of the new main body stent was the intentional user error by using this product to reline an existing stent (cautionary product use condition).Usual procedural steps of deployment were unable to be performed, such as the repositioning of the stent onto the bifurcation (procedure related).There were no anatomy related issues detected.Associated clinical harms associated with this device failure included: renal stenosis; and, unplanned intraoperative renal stenting.The review of the manufacturing lot confirmed all devices met specifications prior to release.The event devices remain implanted in the patient and were not available for further evaluation.No additional investigations of this reported complaint are planned, endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6610160
Report Number2031527-2017-00291
Device Sequence Number10959713
Product Code MIH
UDI-Device Identifier00818009014443
UDI-Public(01)00818009014443(17)170914
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2017
Device Model NumberBEA28-120/I16-40
Device Lot Number1590360-025
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by Manufacturer08/02/2017
Initial Report FDA Received Date06/03/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR